MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE INJECTOR; INJECTOR AND SHEATHSET

AOMORI OLYMPUS CO., LTD. SINGLE USE INJECTOR; INJECTOR AND SHEATHSET
Model Number NM-401L-0425
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that the injector and sheathset is unable to inject medication.The issue occurred during a therapeutic procedure to inject the patient's medication into the vocal cord.However, when the physician attempted to inject the medication by depressing the plunger, resistance was encountered, and the plunger could not be advanced to deliver the medication.After several unsuccessful attempts, the physician switched to a new injector and sheathset, and the procedure was completed.There were no reports of additional medical treatment or surgical intervention.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.New information added: h3, h4, h6.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the needle could extend from the outer tube.It was not possible to inject liquid when the slider was pushed.However, it was possible to inject liquid when the slider was pulled.No buckling of the tube was observed.The needle tube presented compressive buckling.No other abnormalities that could lead to the phenomenon of the reported event could not be confirmed.A definitive root cause could not be determined.The instruction manual contains the following descriptions, and it warns against this event.Before use, prepare and inspect the instrument as instructed below.Should the any irregularity be observed, do not use the instrument; use a spare instead.Damage or irregularity may compromise patient or user safety, for example: posing an infection-control risk, causing tissue irritation, perforation, bleeding or mucous membrane damage, and may result in more severe equipment damage.Straighten out the instrument before inspecting it.The instrument can be damaged if it is coiled while the handle is operated.Do not coil the insertion portion with a diameter of less than 15 cm.This could damage the insertion portion.Before use, confirm that the needle and the insertion portion are not damaged.If any abnormalities such as significant deformations or excessive bends are found, do not use the instrument.Otherwise, it may cause perforation, bleeding, mucous membrane damage.Confirm that the needle extends in the endoscopic image are normal.If any abnormalities are found, do not use the instrument.Otherwise, it may cause perforation, bleeding or mucous membrane damage.When inserting the instrument into the endoscope, retract the needle into the tube, hold the instrument close to the biopsy valve, and keep it as straight as possible relative to the biopsy valve.Otherwise, the instrument could be damaged.Stop using the instrument if the insertion portion bends excessively during use.This could result in malfunction, such as failing to extend the needle or inject a fluid.Do not push the slider abruptly, otherwise the needle will be rapidly extended from the distal end of the tube.This could result in patient injury, such as perforation, bleeding or mucous membrane damage.It could also damage the instrument.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE INJECTOR
Common Device Name
INJECTOR AND SHEATHSET
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19772980
Report Number9614641-2024-01458
Device Sequence Number12790951
Product Code FBK
UDI-Device Identifier04953170382345
UDI-Public04953170382345
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K902736
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNM-401L-0425
Device Lot Number44K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2024
Supplement Date Received by Manufacturer10/22/2024
Initial Report FDA Received Date07/18/2024
Supplement Report FDA Received Date10/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown